12 answers

Birth Control Making Me Feel Dizzy and Spins

I have been having heavy bleeding for the past 2 weeks, passing blood clots as well. Doctor prescribed birth control pills. I have not taking birth control pills in over 10 yrs because of infertility. I have since had my babies and tubes are tied. The BC is for the bleeding. Is it normal to have such strong effects from the BC pills?? It is Loestrin Fe or Junel Fe. Thoughts are appreciated.. I am going to seek my doctors advise come Monday, but just intersted in other momma's thoughts.

What can I do next?

So What Happened?™

Doc had me get Iron Supplement SLOWFE with Vitamin C. They are afraid with all the blood loss I may be anemic. They also suggested taking pills at night, and vitamins in morning. Plus a Fiber supplement because the IRON will make me constipated. So we will have to see.

Featured Answers

Yes, absolutely! I remember when I first started BC, I had the dizziness and spinning side effects. I was on Ocella( made me incredibly dizzy)..My doctor then switched me to Low Egestrol. The first couple months I felt a little dizzy, but it wore off. Then I have some other side effects such as cramping, backache. The side effects come and go. Sometimes it depends when you take it, and when you eat,etc..For me, I'd rather have some mild side effects that go through such a horrible time every month ( i had very irregular heavy periods, as well as ovulation pain,etc..) .

1 mom found this helpful

More Answers

Yes, absolutely! I remember when I first started BC, I had the dizziness and spinning side effects. I was on Ocella( made me incredibly dizzy)..My doctor then switched me to Low Egestrol. The first couple months I felt a little dizzy, but it wore off. Then I have some other side effects such as cramping, backache. The side effects come and go. Sometimes it depends when you take it, and when you eat,etc..For me, I'd rather have some mild side effects that go through such a horrible time every month ( i had very irregular heavy periods, as well as ovulation pain,etc..) .

1 mom found this helpful

Personally I would call your OB/GYN right away for advice. But here's a women's health link about blood clots during menstruation.

http://www.womenhealthzone.com/womens-reproductive-health...

"Normal Blood Clots During Period

During your period, your body will release anticoagulants that keep the blood fluid and thinned. However, if your flow is extremely strong, the blood may pass before the anticoagulants can work. In this case, the blood may clot as it is passed.

However, there are times when menstrual blood clots should be a reason for concern. If you are passing clots that are bigger than a quarter on a regular basis, it could be a sign of something else.

In this case you should consult with your doctor immediately to find out the cause. The following conditions could be causing you to pass larger than normal clots.
Hormonal Changes Can Cause Blood Clots During Menstruation

The menstruation cycle can be affected by fluctuations in the hormones progesterone and estrogen. These hormones control how the body sheds the lining of the uterus. When these hormones get out of balance, the wall of the uterus can become very thick.

Once this occurs, you may experience a heavier flow, and more menstrual blood clots. Hormonal changes can be caused by a number of things including menopause, excessive weight loss or gain, or as a result of some medications. In this situation, your doctor may put you on a hormone therapy."

I wouldn't panic just yet, but I would be sure to call your doctor and see what her advice is.

BC pills are made with hormones that are not Natural or bioidentical. The heavy bleeding and clotting doesn't sound good you should most definately go to your Dr. Have you had any other symptoms? The BC pill scares me if I knew way back when I took them for a year, what I know now I wouldn't take them. Good Luck keep us posted

How long have you been taking them? If not long, I wonder if it really might be that you are anemic. Ask your doctor to check your hemoglobin before you assume it's the pill.

Hope you get feeling "right" very quickly!
D.

I would go see an ObGyn. For heavy long bleeding you can have an ablation that will most likely stop your periods. For my 14 year old who has really heavy and long periods the doc prescribed taking 400 mg of ibuprofen around the clock for the first 2 days of menstruation and it has really reduced the amount of her bleeding. When I bled for 21 days straight and was getting dizzy from blood loss I saw my ObGyn who said to start the around-the-clock ibuprofen and if my next period was equally heavy she would do an ablation. It seems normal that at perimenopause your cycle changes and some percentage of women get heavier and longer periods right before they stop. I personally would not take birthcontrol pills since there are so many side effects. The dizziness you have may be from the heavy bleeding. See another doc.

you could be dizzy and spins from having low iron, you could be anemic. I never had dizziness of spins from being on bc pills. definantly call the doctors office on monday. make sure you get enough iron. dark leafy greens,may be a nice steak if you eat meat. take it easy.

Exactly why I refuse to take these prescribed BC.I use OTC & work just fine without the side effects.Good Luck

I just went off mine once I had Nova Sure done. I had a week of weird feelings and mostly upset stomach. Still getting use to NOT having any extra hormones in my system.

Loestrin is typically a fairly low dose pill, but any side effect like this should be reported to your doctor. Since you've been off of them for a while this could be a side effect. However, if you're having heavy bleeding and passing clots then you could be anemic due to the low blood iron since you're passing so much blood (the iron/heme in the red blood cell acts like velcro for oxygen to attach to...if the iron levels are low then your body doesn't get as much oxygen to the heart or the brain, thus perhaps causing the dizziness).

The birth control pills should help with the bleeding - hormonal contraceptives do one or more of three things: prevent ovulation, thicken cervical mucus, and important for you - thin the lining of the uterus, which should result in less bleeding during the period.

It's not the norm but does happen for some women. The doc will ask you to go through this cycle for maybe 2 or 3 months to see if it levels out. I never appreciated that. There's no reason why you can't just switch to something else. I'm not sure what type of pill yours is. I'm 45 and at 40 after having my triplets and having my tubes tied, stapled and cut (triple good!) I started having peri-menopause symptoms and my doc switched my pills (which I was taking to level out my bleeding as well) to a kind that is the same dose for 3 straight weeks. Many pills have a different amount of hormone each week leading up to the bleeding week. My doc felt this wasn't good for me with my hormones starting to whack out so she switched me to a kind that gives me the same amount of dosage for 3 weeks then off a week to bleed. She feels this is more healthy for women in general anyway, but do ask your doctor about this kind and do switch to something better. There's no reason for you to be bleeding this way and no reason to wait it through to see if it'll get better.

With that said, be sure you're taking your pills about the same time of day, every day, as stated on your medicine packaging. I take mine at bed time as I go to bed about the same time every night. I know when I forget a pill or take it at a different time of day because I'm busy I will see a difference during bleeding week. So be sure to methodically take your pills at the same time every day to be sure. Some women may not have a problem with inconsistency but others like me do. You may too.

K. B
mom to 5 including triplets

There are lots of different bc pills out there, and women react to them differently. If this one is bothering you, the doctor can try a different kind.

I was on BC pills for many years. If I took it in the morning or during the day, it made me a little nauseous. Have you tried taking your pill before bed? I found that was the only way I could take them and not really feel the side effects.

Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.